MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA80
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Information was received indicating that after three days of use a leak was noted with the cuff of this tracheostomy tube.This tracheostomy tube was removed and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
One portex® bivona® adult tts¿ adjustable neck flange hyperflex¿ tracheostomy tube was received for analysis.Visual inspection was performed by the unaided eye and by viewing under magnification.The defect was confirmed, but it was determined not to be the result of a manufacturing issue.It was likely that the tube was contacting a rough spot (e.G., splinters, cartilage, or calcification) on the end user's trachea causing the wear/abraded marks.A review of the manufacturing and quality inspection processes were reviewed and considered adequate and correct.The failure mode was found to be a cut/puncture of the cuff.The root cause is unknown.

Brand Name
PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7152672
Report Number3012307300-2017-02708
Device Sequence Number980605
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public15021312013818
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2022
Device Catalogue Number67HA80
Device Lot Number3407146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date02/09/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;